Alert archive / Kansas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 321, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Aug 10, 2009, 12:27 PM CDT for Chase County, Marion County, Kansas. It was in force for 36 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2009, 12:27 PM CDT (17:27 UTC)
- Expired
- Aug 10, 2009, 1:03 PM CDT
- In force
- 36 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
Counties Chase County, KS, Marion County, KS
The radar
The Topeka radar (KTWX), 73 km from the middle of the area, began a volume at 17:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 12:33 PM CDT | TSTM WND GST 60 | 3 W Hymer, KS | |
| Aug 10, 12:40 PM CDT | TSTM WND DMG | Cottonwood Falls, KS | MANY LARGE TREE LIMBS DOWN THROUGHOUT THE TOWN. |
| Aug 10, 12:58 PM CDT | TSTM WND DMG | Wnw Cottonwood Falls, KS | TREES UPROOTED AT THE MUSEUM. ESTIMATED WIND GUSTS 70MPH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 10, 9:21 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 5.5 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1686 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 1057 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KICT 101727
SVRICT
KSC017-115-101830-
/O.NEW.KICT.SV.W.0321.090810T1727Z-090810T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1227 PM CDT MON AUG 10 2009
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CHASE COUNTY IN CENTRAL KANSAS.
EASTERN MARION COUNTY IN CENTRAL KANSAS.
* UNTIL 130 PM CDT.
* AT 1225 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS
LOCATED NEAR HYMER...OR 12 MILES WEST OF COTTONWOOD FALLS...AND
MOVING EAST AT 45 MPH.
* LOCATIONS WITHIN THE WARNING INCLUDE...
CEDAR POINT...COTTONWOOD FALLS...ELMDALE...HYMER...SAFFORDVILLE...
STRONG CITY...BAZAAR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA. VERY HEAVY RAINFALL IS ALSO POSSIBLE. DO NOT DRIVE INTO AREAS
WHERE WATER COVERS THE ROAD.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT MONDAY
AFTERNOON FOR CENTRAL KANSAS.
&&
LAT...LON 3851 9635 3829 9635 3824 9634 3827 9698
3853 9694
TIME...MOT...LOC 1727Z 276DEG 39KT 3844 9673
$$
BILLINGS2 follow-up statements
000
WWUS53 KICT 101744
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1244 PM CDT MON AUG 10 2009
KSC115-101754-
/O.CAN.KICT.SV.W.0321.000000T0000Z-090810T1830Z/
MARION KS-
1244 PM CDT MON AUG 10 2009
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MARION COUNTY HAS BEEN
CANCELLED...
AT 1242 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT MONDAY
AFTERNOON FOR CENTRAL KANSAS.
LAT...LON 3827 9683 3834 9684 3834 9681 3852 9681
3851 9635 3829 9635 3824 9634
TIME...MOT...LOC 1744Z 276DEG 39KT 3842 9649
$$
KSC017-101830-
/O.CON.KICT.SV.W.0321.000000T0000Z-090810T1830Z/
CHASE KS-
1244 PM CDT MON AUG 10 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN CHASE
COUNTY UNTIL 130 PM CDT...
AT 1242 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
STRONG CITY...OR NEAR COTTONWOOD FALLS...MOVING EAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE...
NEAR SAFFORDVILLE BY 1250 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT MONDAY
AFTERNOON FOR CENTRAL KANSAS.
&&
LAT...LON 3827 9683 3834 9684 3834 9681 3852 9681
3851 9635 3829 9635 3824 9634
TIME...MOT...LOC 1744Z 276DEG 39KT 3842 9649
$$
BILLINGS000
WWUS53 KICT 101803
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
103 PM CDT MON AUG 10 2009
KSC017-101813-
/O.CAN.KICT.SV.W.0321.000000T0000Z-090810T1830Z/
CHASE KS-
103 PM CDT MON AUG 10 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CHASE COUNTY HAS BEEN
CANCELLED...
AT 102 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT MONDAY
AFTERNOON FOR CENTRAL KANSAS.
LAT...LON 3827 9683 3834 9684 3834 9681 3852 9681
3851 9635 3829 9635 3824 9634
TIME...MOT...LOC 1803Z 276DEG 39KT 3840 9623
$$
BILLINGSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 6:23 AM CDT, 6 hours 4 minutes earlier.
Area forecast discussion, Aug 10, 6:23 AM CDT, 6 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 623 AM CDT MON AUG 10 2009 .AVIATION...12Z TAFS KRSL/KSLN/KHUT/KICT/KCNU PATCHY MVFR FOG IS POSSIBLE ACROSS PARTS OF CENTRAL KANSAS UNTIL MID-MORNING TO THE NORTH OF A STATIONARY FRONT...OTHERWISE VFR CONDITIONS ARE EXPECTED TO PREVAIL DURING THE DAYLIGHT HOURS ACROSS THE AREA. HOWEVER...WIDELY SCATTERED CONVECTION IS EXPECTED TO DEVELOP BY MIDDAY AND CONTINUE THRU THE AFTERNOON...WITH BRIEF PERIODS OF MVFR OR IFR CONDITIONS. FOR NOW WILL JUST COVER CONVECTIVE CHANCES WITH VCTS. BETTER CHANCES FOR SCATTERED TO NUMEROUS SHOWERS/THUNDERSTORMS WILL COME TONIGHT AS THE SURFACE FRONT BEGINS TO DRIFT SOUTH AS A COLD FRONT. AREAS OF MVFR CIGS CAN BE EXPECTED AS WELL ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. KED && .PREV DISCUSSION... /ISSUED 317 AM CDT MON AUG 10 2009/ DISCUSSION... MAIN FORECAST CONCERN WILL BE CONVECTIVE CHANCES TODAY AND TONIGHT. SYNOPSIS: DIFFUSE SURFACE FRONT EXTENDS FROM NORTH OF KICT TO NEAR KMHK. IN THE UPPER LEVELS CURRENTLY HAVE A STRONG SHORTWAVE TRACKING ACROSS THE NORTHERN PLAINS AND APPROACHING THE WESTERN GREAT LAKES REGION. ANOTHER WEAKER PIECE OF ENERGY IS MOVING ACROSS THE NORTHERN ROCKIES AND IS SITUATED OVER NW CO/WESTERN WY. TODAY-TONIGHT: THESE TWO PERIODS LOOK TO BE THE MOST ACTIVE THROUGH THIS FORECAST PACKAGE. WATCHING A COUPLE AREAS FOR POSSIBLE CONVECTIVE DEVELOPMENT THIS MORNING. RUC ANALYSIS IS SHOWING A WEAK COLD POCKET ALONG THE 310K SURFACE THAT IS SLIDING ACROSS SE KS ALONG WITH SOME UPPER DIVERGENCE AND MID LEVEL MOISTURE CONVERGENCE. ANOTHER AREA TO WATCH AFTER 12Z WILL BE OVER THE NW PORTION OF FORECAST AREA. STORMS DEVELOPED OVER NE CO IN AN AREA OF ENHANCED ISENTROPIC LIFT ALONG THE 310K. SOME OF THIS ACTIVITY MAY TRY TO MAKE IT INTO NW KS LATER THIS MORNING. SURFACE FRONT WILL CONTINUE TO WASH OUT TODAY AND BY THIS AFTERNOON WHAT IS LEFT OF IT WILL STRETCH FROM SW KS ACROSS THE CENTRAL PORTION OF THE STATE. WITH AN UNSTABLE AIRMASS IN PLACE WITH MINIMAL CAP...STORMS COULD DEVELOP ANYWHERE ALONG THIS WEAK FRONT WITH MODELS SHOWING THE BEST SURFACE CONVERGENCE OVER SW KS. THE MORE WIDESPREAD CONVECTION WILL LIKELY COME AFTER DARK AS CURRENTLY HAVE HIGH CONFIDENCE THAT AN MCS WILL AFFECT THE AREA. THERE ARE A COUPLE SCENARIOS WITH THE EVOLUTION OF THE OVERNIGHT MCS. FIRST OFF THERE SEEMS TO BE SOME MODEL CONSENSUS IN DEVELOPING ADDITIONAL CONVECTION OVER NW KS IN RESPONSE TO THE UPPER WAVE EJECTING OUT OF THE NORTHERN ROCKIES WITH THIS ACTIVITY TRACKING SE ACROSS THE FORECAST AREA OVERNIGHT. THERE IS ALSO THE POSSIBILITY THAT CONVECTION DEVELOPS OVER CENTRAL KS AFTER DARK IN AN AREA OF ENHANCED ISENTROPIC LIFT/MOISTURE TRANSPORT ALONG WITH SOME UPPER DIFFLUENCE. WITH UNSEASONABLY STRONG DEEP LAYER SHEAR FOR THIS TIME OF YEAR AND SUFFICIENT ELEVATED CAPE...SEVERE STORMS WILL BE POSSIBLE OVERNIGHT. TUE-WED: ANY STORMS THAT DEVELOP TONIGHT WILL BE PUSHING OUT OF SE KS DURING THE DAY TUE AS A MORE SEASONAL AIRMASS SETTLES OVER THE AREA. THE UPPER PATTERN WILL THEN UNDERGO A CHANGE WITH A BROAD UPPER RIDGE ENCOMPASSING THE CENTRAL PLAINS AND MOST OF THE SW CONUS. BY FRI BOTH GFS AND ECMWF ARE TRACKING A SHORTWAVE ACROSS THE PACIFIC NORTHWEST WITH AN UPPER TROUGH EXPECTED TO ENCOMPASS MOST OF THE WESTERN CONUS BY THE WEEKEND. THIS FEATURE LOOKS TO BRING THE RETURN OF MCS ACTIVITY ACROSS THE PLAINS STARTING SAT NIGHT THROUGH THE BEGINNING OF THE WORK WEEK. UNTIL THEN IT LOOKS LIKE WERE IN FOR MORE SEASONAL TEMPS WITH PRECIP REMAINING OUT OF THE FORECAST. LAWSON AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU THE MAIN CONCERN WITH THIS TAF ISSUANCE IS THE POTENTIAL FOR ELEVATED CONVECTION OVERNIGHT MAINLY AT THE ICT/CNU TAF SITES. LATEST RADAR LOOP WAS SHOWING SOME ELEVATED CONVECTION CONTINUING TO FESTER ACROSS NORTHEAST KANSAS. THIS AREA OF CONVECTION IS NEAR A ZONE OF ISENTROPIC LIFT BETWEEN 310 AND 315K. THIS CONVECTION MAY TRY TO BUILD BACK TO THE SOUTHWEST TOWARDS THE ICT TAF SITE AFTER 09Z AND MOVE SOUTHEAST TOWARDS THE CNU TAF SITE TOWARDS DAYBREAK. THE REMAINDER OF THE DAY...WE SHOULD SEE THE FRONTAL BOUNDARY WASH OUT LEAVING VERY LIMITED LOW LEVEL CONVERGENCE ACROSS THE AREA. THE CAP WILL BE FAIRLY WEAK THOUGH...SO ANY LEFT OVER BOUNDARIES FROM THE MORNING CONVECTION MAY TRIGGER AN ISOLATED STORM OR TWO. THE MAIN SHOW LOOKS TO BE AFTER 00Z WHEN AN MCS MAY DEVELOP OVER THE HIGH PLAINS AND PUSH INTO THE FORECAST AREA DURING THE EVENING OR OVERNIGHT TIMEFRAME. WE ARE SIDING WITH THE NAM AT THIS TIME...SINCE IT APPEARS LIKE THE UPPER LEVEL POTENTIAL VORTICITY ANOMALY MOVES INTO NORTHWEST KANSAS DURING THE LATE AFTERNOON WHICH APPEARS TO BE THE INITIATION POINT. COX && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 94 69 90 67 / 30 60 20 10 HUTCHINSON 93 68 90 66 / 40 60 20 10 NEWTON 94 68 89 66 / 30 60 20 10 ELDORADO 94 67 88 65 / 30 60 20 10 WINFIELD-KWLD 95 70 88 68 / 30 50 30 10 RUSSELL 89 65 91 64 / 40 50 10 10 GREAT BEND 90 66 91 64 / 40 50 10 10 SALINA 92 67 89 66 / 30 70 10 10 MCPHERSON 93 67 90 66 / 30 60 20 10 COFFEYVILLE 94 71 87 67 / 30 60 40 10 CHANUTE 94 70 87 66 / 30 60 40 10 IOLA 93 69 87 66 / 30 60 40 10 PARSONS-KPPF 94 71 87 67 / 30 60 40 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 10, 7:18 AM CDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 718 AM CDT MON AUG 10 2009 KSZ032-033-047>053-067>072-082-083-091>096-098>100-111230- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 718 AM CDT MON AUG 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT PATCHY FOG WILL AFFECT PARTS OF CENTRAL KANSAS THIS MORNING...REDUCING THE VISIBILITY TO AROUND ONE-HALF MILE IN LOW-LYING AREAS. THUNDERSTORMS WILL BE POSSIBLE TODAY AND ESPECIALLY TONIGHT AREAWIDE. ANY STORM THAT DEVELOPS THIS AFTERNOON THROUGH THE OVERNIGHT HOURS WILL HAVE A CHANCE TO BE SEVERE WITH LARGE HAIL AND SEVERE WINDS THE MAIN THREATS. IN ADDITION...HEAVY RAINFALL WILL BE POSSIBLE WITH THE MORE WIDESPREAD STORMS OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STORMS ARE EXPECTED TO LINGER OVER SOUTHEAST KANSAS ON TUESDAY MORNING WITH SOME STRONG STORMS POSSIBLE. STORMS WILL THEN RETURN TO THE FORECAST ON SUNDAY WITH THESE STORMS NOT EXPECTED TO BE STRONG OR SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAYBE NEEDED AREAWIDE LATE THIS AFTERNOON THROUGH THE OVERNIGHT HOURS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED/LAWSON
In the hours before
Special weather statement, Aug 10, 11:52 AM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1152 AM CDT MON AUG 10 2009 KSZ051-067-068-101730- HARVEY-MCPHERSON-RENO- 1152 AM CDT MON AUG 10 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR HARVEY...MCPHERSON AND RENO COUNTIES... AT 1152 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GALVA TO 6 MILES WEST OF BURRTON TO 5 MILES SOUTH OF ARLINGTON...AND MOVING EAST AT 20 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. BILLINGS
Local storm report, Aug 10, 11:54 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1154 AM CDT MON AUG 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1151 AM TSTM WND GST 2 NW ROXBURY 38.57N 97.45W
08/10/2009 E60 MPH MCPHERSON KS TRAINED SPOTTER
PEA SIZED HAIL WAS ALSO REPORTED.
&&
CWHLocal storm report, Aug 10, 11:57 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1157 AM CDT MON AUG 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM TSTM WND DMG SALINA 38.82N 97.62W
08/10/2009 SALINE KS PUBLIC
AN EIGHT INCH TREE LIMB WAS BLOWN OUT OF A TREE.
&&
CWHSpecial weather statement, Aug 10, 12:00 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1200 PM CDT MON AUG 10 2009 KSZ049-101730- SALINE- 1200 PM CDT MON AUG 10 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR SALINE COUNTY... AT 1158 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM MOVING EAST OF SALINA...AND MOVING EAST AT 20 MPH. IN THE WAKE OF THESE THUNDERSTORMS...THERE WILL BE A CHANCE OF STRONG NORTH TO NORTHEASTERLY WIND GUSTS OF UP TO 50 TO 55 MPH. BILLINGS
Local storm report, Aug 10, 12:13 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1213 PM CDT MON AUG 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1211 PM HAIL TAMPA 38.55N 97.15W
08/10/2009 E0.50 INCH MARION KS FIRE DEPT/RESCUE
1212 PM TSTM WND GST NEWTON 38.04N 97.34W
08/10/2009 E50 MPH HARVEY KS LAW ENFORCEMENT
&&
CWHSpecial weather statement, Aug 10, 12:16 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1216 PM CDT MON AUG 10 2009 KSZ083-101745- SEDGWICK- 1216 PM CDT MON AUG 10 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR SEDGWICK COUNTY... AT 1215 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS IN SEDGWICK COUNTY. THESE THUNDERSTORMS COULD PRODUCE STRONG GUST WINDS. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. BILLINGS
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 9:24 AM CDT | Severe Thunderstorm Warning | ICT | Russell | 66 min |
| Aug 10, 10:02 AM CDT | Severe Thunderstorm Warning | ICT | Russell | 42 min |
| Aug 10, 10:08 AM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln | 67 min |
| Aug 10, 10:58 AM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, McPherson, Rice, Saline | 62 min |
| Aug 10, 11:49 AM CDT | Severe Thunderstorm Warning | ICT | McPherson, Marion | 56 min |
| Aug 10, 11:53 AM CDT | Areal Flood Warning | ICT | McPherson, Saline | 2 hr |
| Aug 10, 1:38 PM CDT | Severe Thunderstorm Warning | ICT | Woodson | 67 min |
| Aug 10, 1:50 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood | 26 min |
| Aug 10, 2:29 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Woodson | 47 min |
| Aug 10, 2:30 PM CDT | Areal Flood Warning | ICT | Allen, Woodson | 3 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.